Alert archive / Tennessee / High Wind Warnings in 2022
High Wind Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Feb 3, 2022, 3:23 AM EST for 8 counties in Tennessee. It took effect at Feb 3, 2022, 9:00 AM EST. It was in force for 19 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 3, 2022, 3:23 AM EST (08:23 UTC)
- In effect from
- Feb 3, 2022, 9:00 AM EST
- Expired
- Feb 4, 2022, 4:11 AM EST
- In force
- 19 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 5:00 PM EST | NON-TSTM WND GST 55 | 2 Ne Happy Valley, TN | MEASURED GUST AT LOOK ROCK GSMNP SENSOR. |
| Feb 3, 10:00 PM EST | NON-TSTM WND GST 77 | 2 Sw Gatlinburg, TN | MEASURED GUST AT COVE MOUNTAIN GSMNP SENSOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS74 KMRX 030823 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 323 AM EST Thu Feb 3 2022 TNZ018-041-043-045-047-072-074-087-031800- /O.UPG.KMRX.HW.A.0002.220203T1400Z-220204T0300Z/ /O.NEW.KMRX.HW.W.0003.220203T1400Z-220204T0600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 323 AM EST Thu Feb 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST FRIDAY... * WHAT...South winds 40 to 50 mph with gusts in excess of 70 mph expected. * WHERE...Portions of the east Tennessee mountains. * WHEN...From 9 AM this morning to 1 AM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
4 follow-up statements
372 WWUS74 KMRX 031641 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1141 AM EST Thu Feb 3 2022 TNZ018-041-043-045-047-072-074-087-040300- /O.CON.KMRX.HW.W.0003.000000T0000Z-220204T0600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1141 AM EST Thu Feb 3 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...South winds 40 to 50 mph with gusts in excess of 70 mph expected. * WHERE...Portions of the east Tennessee mountains. * WHEN...From 9 AM this morning to 1 AM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
217 WWUS74 KMRX 040256 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 956 PM EST Thu Feb 3 2022 TNZ018-041-043-045-047-072-074-087-040600- /O.CON.KMRX.HW.W.0003.000000T0000Z-220204T0600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 956 PM EST Thu Feb 3 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...South winds 40 to 50 mph with gusts in excess of 70 mph. * WHERE...Portions of the east Tennessee mountains. * WHEN...Through 1 AM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
575 WWUS74 KMRX 040526 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 1226 AM EST Fri Feb 4 2022 TNZ018-041-043-045-047-072-074-087-041200- /O.EXT.KMRX.HW.W.0003.000000T0000Z-220204T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1226 AM EST Fri Feb 4 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...South winds 40 to 50 mph with gusts in excess of 70 mph. * WHERE...Portions of the east Tennessee mountains. * WHEN...Until 7 AM EST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
928 WWUS74 KMRX 040911 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 411 AM EST Fri Feb 4 2022 TNZ018-041-043-045-047-072-074-087-041015- /O.CAN.KMRX.HW.W.0003.000000T0000Z-220204T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- 411 AM EST Fri Feb 4 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased across the warning area as a cold front has switched the winds from south to southwest and west so have cancelled the High Wnd Warning that was in effect $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 3, 12:43 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 3, 12:43 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1243 AM EST Thu Feb 3 2022
.UPDATE...
FOR 06Z AVIATION.
&&
.DISCUSSION...
The main change done on this shift was the issuance of a High Wind
Watch for Thursday morning through Thursday evening in the
Tennessee mountains and nearby foothills. This is given that a
less favorable mountain wave setup today yielded warning-level
gusts at a few sites. The next shift will have to decide on if
confidence is high enough for the upgrade to a warning. Otherwise,
the forecast has remained on track with only minor changes made
based on the latest model guidance. There is also some indication
of elevated instability along and near the southern Plateau in
some of the 00Z guidance, which may be sufficient for a few
rumbles of thunder. This will be another decision point for the
next shift. Otherwise, rainfall totals and locations of the flash
flooding threat remain largely unchanged as of right now.
BW
&&
.AVIATION...
06Z TAF DISCUSSION.
A fairly restrictive and variable taf cycle ahead for all sites as
moisture continues to increase across the region ahead of an
approaching cold front. Basically looking at two waves of shra
and lowered restrictions with some marginal improvement between
them. The first is currently ongoing with all sites restricted to
at least low VFR with MVFR/IFR cigs and visb expected through the
overnight amidst shra and LLWS at TRI as remnant enhanced llv flow
exits northeast. Am expecting a narrow window of improvement at
all sites late morning to early afternoon with lowered confidence
in shra, thus carried such via prob30s with reintroduction of
LLWS for all terminals as the next and strong llj intrudes with
sly/swly sfc gusts as well. Lastly, shra will spread through in
the late afternoon to evening along/ahead of the front with a
second round of MVFR and possibly IFR through the end of the taf
cycle.
CDG
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 64 41 46 26 46 / 100 100 30 0 0
Knoxville McGhee Tyson Airport, TN 64 38 43 24 43 / 80 100 50 0 0
Oak Ridge, TN 60 37 41 23 43 / 90 100 40 0 0
Tri Cities Airport, TN 61 42 49 21 40 / 90 100 70 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Friday morning for Cherokee-Clay.
TN...Flood Watch through Friday morning for Anderson-Bledsoe-Blount
Smoky Mountains-Bradley-Campbell-Claiborne-East Polk-
Grainger-Hamblen-Hamilton-Hancock-Hawkins-Jefferson-Knox-
Loudon-Marion-McMinn-Meigs-Morgan-North Sevier-Northwest
Blount-Northwest Monroe-Rhea-Roane-Scott TN-Sequatchie-
Sevier Smoky Mountains-Southeast Monroe-Union-West Polk.
High Wind Watch from 9 AM EST this morning through this evening
for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
Southeast Monroe-Unicoi.
VA...Flood Watch through Friday morning for Lee-Russell-Scott VA-Wise.
&&Hazardous weather outlook, Feb 2, 10:14 PM EST, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1014 PM EST Wed Feb 2 2022 NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-040315- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Scott VA-Russell-Washington VA- 1014 PM EST Wed Feb 2 2022 /914 PM CST Wed Feb 2 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A storm system will move across the Tennessee valley and southern Appalachians Thursday through Friday morning producing heavy rains, especially across the Plateau, southeast Tennessee and southwest North Carolina. Rainfall of 1 to 2 inches with localized amounts up to 3 inches are expected. Localized flooding due to runoff problems is possible. Additionally, a brief period of freezing rain or wintry mix is possible Friday morning across the Northern Cumberland Plateau and portions of Southwest Virginia. Amounts look light, generally only a couple hundredths of an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. TNZ018-041-043-045-047-072-074-087-040315- Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- 1014 PM EST Wed Feb 2 2022 This Hazardous Weather Outlook is for portions of east Tennessee. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A storm system will move across the Tennessee valley and southern Appalachians Thursday through Friday morning producing heavy rains. Rainfall of 1 to 2 inches with localized amounts up to 3 inches are possible. Localized flooding due to runoff problems is possible. Besides the rain, strong winds are possible across the East Tennessee Mountains and nearby Foothills from late morning through the evening on Thursday. Gusts up to 60 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 9:51 PM EST | High Wind Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 6 hr |
| Feb 3, 3:26 AM EST | Winter Weather Advisory | MRX | Campbell, Claiborne, Hancock, Morgan, Scott | 34 hr |
| Feb 3, 9:22 AM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 36 hr |
| Feb 3, 6:08 PM EST | Areal Flood Advisory | MRX | Campbell, Morgan, Scott | 4 hr |
Nearby
High Wind Warnings in Tennessee, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.